Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helpchicken

Constant Redness?

Recommended Posts

Hey guys i've been on the regimen for 2 1/2 months and for a long time now (around 1 1/2 months) my face looks sunburnt constantly, and i thought it would start to subside by now but it hasnt. Does this mean i should stop using the regimen because the bp is too irritating for my skin? or should i keep using the regimen and the redness will eventually subside? if so how long will it take? thanks

Share this post


Link to post
Share on other sites
how much sunburned

its pretty red but not blood red or anything that bad.. and since i dont use the regimen on my forehead the contrast is pretty noticable with my normal skin tone, which is much fairer..any suggestions?

Share this post


Link to post
Share on other sites
how much sunburned

its pretty red but not blood red or anything that bad.. and since i dont use the regimen on my forehead the contrast is pretty noticable with my normal skin tone, which is much fairer..any suggestions?

I have the exact same problem right now. It's so embaressing. I wanna look normal :/ if anyone here could help us that would be great. I'm like 6+ months into the regime and still like this. If I need to face the facts and stop the regime, I guess I'll have to. I just want some answers! :/

Share this post


Link to post
Share on other sites

I have found that dryness is one of the leading causes for skin redness. Even though you may not have any dry skin flakes, your skin may still be somewhat dry. Switching your moisturizer or incorporating AHA into your regimen may help to reduce dryness and thus redness. Also, be sure to either wear an SPF when going out or avoid long exposure to the sun. Benzoyl Peroxide (BP) causes skin to be more sensitive to sunlight. This means that your face will burn faster than the rest of your body. Have you been spending a lot of time outdoors without SPF?

Another thing to take into consideration is that you are still somewhat new to the regimen. 2 1/2 months is about the midway point to having the regimen settle itself and begin fully working. My skin was not redness-free and flake-free until about the 4th month mark. Hope this has helped!

Share this post


Link to post
Share on other sites

I've got the exact same problem. I already started the regimen about 5 times but I have to stop every single time because the redness and dryness is just unbearable - not even jojoba oil seems to help to any extent.

Over the day my skin starts flaking and that's really embarrasing.

Also it's not only redness and dryness. It BURNS as hell as well. It just feels so hot all the time and also looks like that. I tried different products but it's the same with every single one. I even tried only using BP once a day, heck, even only once every second day and put on a MUCH smaller amount than the one suggested at the beginning. It's just the same. My skin doesn't seem to care what product I use or how much I use of it - it just gets red and starts feeling very hot after a while.

I honestly find this more embarrasing than having acne.

Share this post


Link to post
Share on other sites
I've got the exact same problem. I already started the regimen about 5 times but I have to stop every single time because the redness and dryness is just unbearable - not even jojoba oil seems to help to any extent.

Over the day my skin starts flaking and that's really embarrasing.

Also it's not only redness and dryness. It BURNS as hell as well. It just feels so hot all the time and also looks like that. I tried different products but it's the same with every single one. I even tried only using BP once a day, heck, even only once every second day and put on a MUCH smaller amount than the one suggested at the beginning. It's just the same. My skin doesn't seem to care what product I use or how much I use of it - it just gets red and starts feeling very hot after a while.

I honestly find this more embarrasing than having acne.

I'm trying once a day now too. My face doesn't look less red... I feel like a freak going out looking like this. I don't know how we're supposed to fix this. Maybe just spot-treat with AHA every once in awhile? I don't know..

Edited by Yumunum

Share this post


Link to post
Share on other sites
redness/tan color can also be dead skin build up

Hmmm. Well how should I take care of the dead skin? :/

AHA, recommended by a previous poster, is a chemical exfoliate. You could try substituting it for your moisturizer 2-3 nights a week. Just make sure to start this slowly, because, just like BP, it may take a little while for your skin to get used to it--so maybe even start using AHA only once a week in the beginning until it doesn't burn/sting (if it does at all).

For your redness, maybe try scaling back on the amount of BP just a tad and see if that makes any noticeable difference. Also, if you're opting to try once a day like you mentioned, why not apply BP only at night instead? So, if you do experience redness, no one will see it! Also, since your skin goes into repair mode while you sleep, your skin may tolerate the BP application better at night.

Share this post


Link to post
Share on other sites

"Constant Redness" does not mean that it only occurs after applying the BP.

I experienced this as well, it's really a constant redness. No matter if you apply BP or not - the redness is there just as prominent. I used BP only for about a month and only at night. After two weeks I stopped because my skin was so red and only after I've waited about 2 months it was back to its normal tone. :/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×